I had an OTC addiction to (Codeine Phosphate) for around 2 years. 6 months ago I started taking daily doses of Methadone kicking off @ 20ml and worked my way up to my current 60ml in 2.5 ml increments with the open option to go up to 80 but have managed to stay @ 60ml. I have made a conscious decision to begin tapering off after recently beginning some self discipline exercises. I could go into so much more detail but I'm not looking for sympathy only advice. This question is aimed toward anyone who has successfully quit Methadone period and has no current addictions. If there is such an individual out there I would like to bounce some strategies around before I commit to the process if I can. I successfully kicked a 4 year Amphetamine injecting spree topped with hard liquor binging a long time ago but the circumstances were radically different, almost losing my life. Opiates have proven to be far more insidious. I want to be clean, I want out - I am ready for the pain I just want to be careful. Please share your wisdom.
30 Dec 2009
You should never drop more than 10% of your dose at a time. So at 60mgs you would drop to 55mgs and stay there for 4 weeks minimum. Methadone has to be treated this way because if you try and jump off like on heroin,morphine,codeine you will suffer months and months of mental and physical pain. So it's going to be a process you have to be ready to go through... Good luck... Dave
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... who loved me in my life and would Love some advice. I have a few df's 60' s and a little methadone and would love any advice on ...
4 answers • 2 Jan 2011
... this... am scared to death. I take 20 (10mg) tabs/day. Have been addicted for 8-10 yrs. w/ dosage increasing frequently, hence, 20 pills/day is ...
10 answers • 24 Aug 2011
I would like to wean off but I tried it once and went through (no other word to describe it) Hell. I want to take my time getting off because I am ...
2 answers • 25 Jun 2012
2 answers • 7 Mar 2013